Night Sweats affect many people undergoing cancer therapies and may be a side-effect of many types of medications. The use of narcotics can also cause heavy perspiration in some patients.
Persistent night sweats interfere with sleep patterns and may adversely affect a patient’s quality of life as well as performance of their immune functions. A recent study demonstrates that night sweats are associated with weight loss and a lack of appetite resulting from cancer treatments. These symptoms usually continue in advanced cases with no improvement and may contribute to a patient’s demise. Medications used to alleviate the symptoms are often ineffective.
A University of Toronto researcher cites four cases of advanced cancer where night sweats were cited as a significant symptom. Once treated with nabilone, a synthetic cannabinoid derivative, the four patients all reported greatly improved conditions after only 48 hours. Two weeks after the treatment was initiated, night sweats were decreased by about 75% with no serious side effects.
Reported in the International Association of Cannabinoid Medicine Bulletin, August 31, 2008